Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 130, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 8, 2017, 7:48 PM CDT for Hansford County, Hutchinson County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2017, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 8, 2017, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Hansford County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 7:18 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:39 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 8, 6:39 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 639 PM CDT Thu Jun 8 2017 .AVIATION... For the 00Z TAFs, isolated to perhaps scattered thunderstorms are expected this evening across parts of the OK and TX Panhandles. Storm movement will generally be to the southeast. Have omitted mention of tstms at all TAF sites due to low confidence in any one site being impacted and expected mainly sparse coverage. Thunderstorm potential is forecast to diminish late tonight. Some cumulus clouds should redevelop Friday afternoon. However, thunderstorm formation is not anticipated at this time at any of the terminal sites. Andrade && .PREV DISCUSSION... /Issued 424 PM CDT Thu Jun 8 2017/ DISCUSSION... Potential exists for severe thunderstorms this evening. Moderately unstable airmass remains in place, and shear will be increasing as mid-level jet streak arrives from the northwest and low-level jet develops, setting up across eastern sections. A few thunderstorms may continue past midnight in eastern sections. Dry weather will prevail beginning Saturday, as mid-level ridge sets up over West Texas. Dry southwest flow aloft resumes Sunday, with Gulf remaining closed through at least Monday. Models and ensembles in good agreement through Tuesday, featuring dry air overhead and lee trof helping to support higher than normal 850 mb temperatures. This leads us to maintain forecast of maximum temperatures above those offered by blend through Tuesday, with potential for Heat Advisory criteria being reached in Palo Duro Canyon. Model divergence increases Tuesday and beyond, although there is good support for a brief cold frontal intrusion Tuesday night into Wednesday. Have accepted blend's idea of precipitation resuming Tuesday across eastern sections, but have limited pops to only slight chance. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 8, 3:44 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 344 PM CDT Thu Jun 8 2017 OKZ001>003-TXZ001>020-091100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 344 PM CDT Thu Jun 8 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected across the Oklahoma and Texas Panhandles. A few storms may become strong to severe with hail up to two inches in diameter and strong winds up to 70 MPH being the primary hazards. Also, an isolated tornado cannot be ruled out, mainly across the eastern half of the Panhandles. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Well above average daily high temperatures are expected Friday through Tuesday. High temperatures may approach Heat Advisory criteria for the Palo Duro Canyon State Park. Thunderstorms will be possible again next week Tuesday and Wednesday, mainly across the eastern half of the Panhandles. Right now no severe weather is anticipated for these storms, but we will continue to monitor the forecast and make adjustments as needed. .SPOTTER INFORMATION STATEMENT... Spotters and emergency officials should be ready for limited activation through this evening. Cockrell
In the hours before
Local storm report, Jun 8, 7:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
720 PM CDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 8 E FOUR WAY 35.69N 101.82W
06/08/2017 E2.75 INCH MOORE TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700630
EALocal storm report, Jun 8, 7:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 9 SE DUMAS 35.78N 101.86W
06/08/2017 M1.50 INCH MOORE TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1700631
EALocal storm report, Jun 8, 7:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 4 SE GRUVER 36.22N 101.36W
06/08/2017 E1.50 INCH HANSFORD TX PUBLIC
&&
EVENT NUMBER AMA1700632
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 59 min |
| Jun 8, 7:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| Jun 8, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 67 min |
| Jun 8, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 56 min |
| Jun 8, 9:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.